I am on my 4th week of Synthroid and I'm 2.5 weeks late for my period. Would Synthroid effect this?
Hi, I am postmenopause and don't have cycles anymore. All I can tell you is that they thyroid and ovaries are a part of the endocrine system. Since you are on synthroid, it will surely have an effect on your cycles. When your thyroid is treated properly with synthroid, you should have lighter cycles. Most hypothyroid women I have talked to have heavy cycles.
I did this last year and going through it again (37 yrs old). I missed 1 period completely (thought I was pg even though hubby had the big V). Went to the OB every week for an ultrasound or bloodtest - nothing. When I was late for the 2nd period in a row, I was seriously freaking that I had to be pg and they just couldn't see anything yet. Well the old hag finally came (and even though they claimed when she did that it would be very heavy) she was normal. After having such heavy periods for so long while hypoT, this was definately different for me. Thyroid doc said it was my body adjusting to the new dosage (I had just had an increase). Actually ended going slightly hyper on that dose and came back down a smidge. Just went to that same level again and just spotting this month. So I think it may have to do with the dosage you are taking. I've just figured out that at 150, I will either spot or have no period.
Hope this helps.
I believe that most doctors do not GET the correlation between thyroid and menstruation. WOW, what a bummer!
My story: (long story short - I'll try). Went to PCP in Feb - Had trouble swallowing and massive periods (long and heavy at 43 for 1 year). They did US on thy and pelvis. Pelvis - fine! Thy - Nodule. Blood - hypo/hashi's. OK, let's deal with the thyroid first.
Did a lot of research, come to find out, periods ARE affected by thyroid malfunction. (period - double entendre (sp?)).
The PCP nurse calls me back... the doc wants you to come back in and see what is going on with your heavy periods (truly love their attention - but lack of knowledge - to the matter). I said, I think it has to do with my thyroid, so I'm going to deal with that first. She said, "Really?". I said "REALLY!" sweet but short.
In that one month time, I was put on 50 mcg of Levoxyl, 1st month, same heavy, clotty time of month. Since then, nothing... Ahhhh, what a relief, I may actually be on schedule now instead of every 15-21 days..... It's been about 28 days now and still haven't seen a drop - wow! That's how it used to be - about every 31-35 days(during undiagnosed hypo/hashi's - 20 days heavy, intense monthlys) - 4 day periods - never have/had any cramping.
There is no doubt in MY mind that an underproductive thyroid will effect your periods (heavy, frequent) and then after meds are started and your body changes (depending on weight/script/body) the changes will start. I'm just starting to see it, but it DOES happen!
I guess, my take on it is the body is actually starting to function somewhat normally again, so give it some time to come back to reality! You know what is or somewhat should be normal for your body, listen to it, trust it, and tell your doc... not immediately, give it some time, and after that, hey.....
Still learning and will continue to educate with power of knowledge... We all want to see our grandkids grow up!
Yep - mine was the same. Very heavy and clotting every 21-24 days prior to meds. Couldn't tell you how many clothes I ruined in the process. Had two D&Cs to try and help out with the hemorraghing-type periods cause the OB couldn't figure out why I was having so much trouble. And yes - he had checked my TSH to see if it was my thyroid and it was "in range".
Since I had the full panel run and learned that I was severely hypoT/hashis and gotten the right meds; I have much lighter and sometimes no period that comes every 28-30 days.
No wonder people with thyroid problems have such fertility issues!!!